Alert archive / Georgia / Flash Flood Warnings in 2024
Flash Flood Warning 37, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood warning at Jul 28, 2024, 4:41 PM EDT for 4 counties in Georgia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2024, 4:41 PM EDT (20:41 UTC)
- Expired
- Jul 28, 2024, 10:45 PM EDT
- In force
- 6 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barrow County, GA, Clarke County, GA, Oconee County, GA, Walton County, GA
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 20:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187
WGUS52 KFFC 282041
FFWFFC
GAC013-059-219-297-290245-
/O.NEW.KFFC.FF.W.0037.240728T2041Z-240729T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Peachtree City GA
441 PM EDT Sun Jul 28 2024
The National Weather Service in Peachtree City has issued a
* Flash Flood Warning for...
Southeastern Barrow County in north central Georgia...
Northeastern Walton County in north central Georgia...
West Central Clarke County in northeastern Georgia...
Northern Oconee County in northeastern Georgia...
* Until 1045 PM EDT Sunday.
* At 441 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 3 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Watkinsville, Statham, Bogart, North High Shoals, Bethlehem,
Bishop, Athens-Clarke County, Eastville and Gratis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3397 8359 3396 8348 3382 8334 3379 8347
3380 8348 3382 8351 3377 8354 3392 8377
3399 8363
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 2:55 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 28, 2:55 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 255 PM EDT Sun Jul 28 2024 ...Afternoon Area Forecast Discussion... .SHORT TERM... (This afternoon through Monday) Issued at 254 PM EDT Sun Jul 28 2024 Current radar loop shows mainly showers with some isolated thunderstorms across the area this afternoon. Expecting these storms to continue through the evening hours then begin to taper off by Midnight. A fairly large upper level ridge over the area is keeping a cap on things and not letting the storms become severe today. This ridge will begin to slide a bit SE into the northern Gulf allowing the upper level flow to become NWLY through Mon evening. At the surface there is a weak high pressure wedge that has set up mainly across eastern portions of the state. Deep moisture will continue across the area through the short term even with the upper level NWLY flow setting up. The CAD wedge will be scoured out through Monday, and dewpoints in the mid 70s and precipitable water values over 2 inches will move across eh entire area. While QPF totals through the short term are in the 1-2 inch range, it will definitely be possible to see locally higher totals, especially in western Georgia and where any training of stronger storms occurs. This is reflected by the WPC Excessive Rainfall Outlook, which indicates a Slight Risk (level 2 of 4) for flash flooding in far northwest Georgia today and across much of north Georgia Monday. 01 && .LONG TERM... (Tuesday morning through next Saturday) Issued at 254 PM EDT Sun Jul 28 2024 Tuesday morning's upper level pattern shows a fairly shallow trough over the Appalachia's and a broad ridge over the central CONUS and even into the Southwest. Upper level flow is weak with the strongest jet streak cresting the ridge over the northern plains at about 70kts. Moisture will remain entrenched across the Southeast with PWATS of 1.75 to 2.25 inches. The classic summer time pattern of diurnally driven thunderstorms will continue through much of the longterm, though the weak NW flow may mean a little more organization of loosely clustered thunderstorms. With the ridge as broad as it is, the best MCS maintenance will likely remain to our north, however this does not rule out the potential for continued convection into north GA with significant cold pools in the Ohio and Tennessee River valleys. The main hazards with any thunderstorms would be gusty winds and heavy rainfall. Most areas will see less than 0.5" of rain through Wednesday, however given the high PWATs thunderstorms will likely become locally efficient rain makers and could produce locally high precipitation rates (2+"/hr) and accumulations. NW flow will help to push some drier air into the area, dropping PWATs closer to 1.5" to 2.0". This is still closer to the 75% of climatological PWATs for this time of the year, so conditions will still be a little soupy. Drier conditions and building high pressure will mean more spriest thunderstorms activity relative to the the last week. Continued 30% PoPs will likely remain given diurnal heating and moisture availability. The main hazard through the end of the week will be heat indices. Temperatures in the mid to upper 90s returns by Thursday, and dewpoints in the 70s could see heat indices above 104+ for a large portion of the CWA. SM && .AVIATION... (18Z TAFS) Issued at 205 PM EDT Sun Jul 28 2024 SHRA/TSRA popping up all across the area including the TAF sites. Things are mainly in the MVFR to VFR range but have seen some IFR ceilings and VSBYs in and around some of he stronger showers. This should continue through the evening hours with precipitation tapering off by Midnight. Will see IFR ceilings develop over night with another round of showers and thunderstorms Monday...similar to Today. Winds have been mainly out of the east at 19kt or less. They will slowly turn to the SE tonight then to the SW Monday. Still expecting speed to stay 10kt or less. //ATL Confidence...18Z Update... Confidence medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 71 87 71 91 / 50 70 40 50 Atlanta 71 87 72 90 / 60 80 40 70 Blairsville 66 82 66 85 / 70 80 50 80 Cartersville 71 87 72 90 / 60 80 50 70 Columbus 74 91 74 93 / 30 80 30 80 Gainesville 71 85 72 89 / 60 80 40 60 Macon 73 89 71 92 / 30 70 40 60 Rome 71 88 73 91 / 60 80 50 70 Peachtree City 72 89 71 90 / 50 70 40 70 Vidalia 73 90 73 92 / 20 60 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...01 LONG TERM....SM AVIATION...01
Hazardous weather outlook, Jul 28, 2:51 PM EDT, 1 hour 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 251 PM EDT Sun Jul 28 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-291900- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 251 PM EDT Sun Jul 28 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms will continue this afternoon and evening. A few strong storms may produce frequent lightning, gusty winds, and heavy rainfall. Localized flash flooding will be possible, especially across northwest Georgia. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Scattered to numerous thunderstorms, mainly in the afternoon and evening, can be expected each day through Saturday. The greatest coverage of thunderstorms is expected Sunday and Monday. A few storms each day could become strong, capable of producing frequent lightning, gusty winds, and heavy rainfall with localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 6:08 PM EDT | Special Weather Statement | FFC | Bartow | 37 min |
| Jul 28, 6:31 PM EDT | Flash Flood Warning | FFC | Paulding, Polk | 3 hr |
| Jul 28, 7:59 PM EDT | Special Weather Statement | FFC | Coweta | 31 min |
Nearby
Flash Flood Warnings in Georgia, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.